Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2011, Article ID 293607, 24 pages
http://dx.doi.org/10.1155/2011/293607
Research Article

Extended Mixed Function Method and Its Application for Solving Two Classic Toda Lattice Equations

Center for Nonlinear Science Research, College of Mathematics, Honghe University, Yunnan, Mengzi 661100, China

Received 14 April 2011; Revised 26 May 2011; Accepted 15 June 2011

Academic Editor: Zhengqiu Zhang

Copyright © 2011 Weiguo Rui and Xinsong Yang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. Rui and Z. Zhu, “Mixed function method for obtaining exact solution of nonlinear differential-difference equations and coupled NDDEs,” Applied Mathematics and Computation, vol. 216, no. 5, pp. 1501–1512, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. C. Dai, X. Cen, and S. Wu, “The application of He's exp-function method to a nonlinear differential-difference equation,” Chaos, Solitons and Fractals, vol. 41, no. 1, pp. 511–515, 2009. View at Publisher · View at Google Scholar
  3. C. Dai, X. Cen, and S. Wu, “Exact travelling wave solutions of the discrete sine-Gordon equation obtained via the exp-function method,” Nonlinear Analysis. Theory, Methods & Applications, vol. 70, no. 1, pp. 58–63, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. A. Bekir, “Application of the exp-function method for nonlinear differential-difference equations,” Applied Mathematics and Computation, vol. 215, no. 11, pp. 4049–4053, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. S. Zhang, “Exp-function method for constructing explicit and exact solutions of a lattice equation,” Applied Mathematics and Computation, vol. 199, no. 1, pp. 242–249, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. A. Boz and A. Bekir, “Application of exp-function method for (3+1)-dimensional nonlinear evolution equations,” Computers & Mathematics with Applications, vol. 56, no. 5, pp. 1451–1456, 2008. View at Publisher · View at Google Scholar
  7. S. Zhu, “Discrete (2+1)-dimensional Toda lattice equation via exp-function method,” Physics Letters A, vol. 372, no. 5, pp. 654–657, 2008. View at Publisher · View at Google Scholar
  8. Z. Wang, “Discrete tanh method for nonlinear difference-differential equations,” Computer Physics Communications, vol. 180, no. 7, pp. 1104–1108, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. C. Dai, X. Cen, and S. Wu, “Exact solutions of discrete complex cubic Ginzburg-Landau equation via extended tanh-function approach,” Computers & Mathematics with Applications, vol. 56, no. 1, pp. 55–62, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. S. Zhang and H.-Q. Zhang, “Variable-coefficient discrete tanh method and its application to (2+1)-dimensional Toda equation,” Physics Letters A, vol. 373, no. 33, pp. 2905–2910, 2009. View at Publisher · View at Google Scholar
  11. D. Baldwin, Ü. Göktas, and W. Hereman, “Symbolic computation of hyperbolic tangent solutions for nonlinear differential-difference equations,” Computer Physics Communications, vol. 162, no. 3, pp. 203–217, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. W. Zhen and H. Zhang, “A symbolic computational method for constructing exact solutions to difference-differential equations,” Applied Mathematics and Computation, vol. 178, no. 2, pp. 431–440, 2006. View at Google Scholar · View at Zentralblatt MATH
  13. W. Huang and Y. Liu, “Jacobi elliptic function solutions of the Ablowitz-Ladik discrete nonlinear Schrödinger system,” Chaos, Solitons and Fractals, vol. 40, no. 2, pp. 786–792, 2009. View at Publisher · View at Google Scholar
  14. K. W. Chow, R. Conte, and N. Xu, “Analytic doubly periodic wave patterns for the integrable discrete nonlinear Schröinger (Ablowitz-Ladik) model,” Physics Letters A, vol. 349, pp. 422–429, 2006. View at Google Scholar
  15. İ. Aslan, “Discrete exact solutions to some nonlinear differential-difference equations via the (G'/G)-expansion method,” Applied Mathematics and Computation, vol. 215, no. 8, pp. 3140–3147, 2009. View at Publisher · View at Google Scholar
  16. İ. Aslan, “The Ablowitz-Ladik lattice system by means of the extended (G'/G)-expansion method,” Applied Mathematics and Computation, vol. 216, no. 9, pp. 2778–2782, 2010. View at Publisher · View at Google Scholar
  17. S. Zhang, L. Dong, J.-M. Ba, and Y.-N. Sun, “The (G'/G)-expansion method for nonlinear differential-difference equations,” Physics Letters A, vol. 373, no. 10, pp. 905–910, 2009. View at Publisher · View at Google Scholar
  18. L. Wu, L. Xie, and J. Zhang, “Adomian decomposition method for nonlinear differential-difference equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 1, pp. 12–18, 2009. View at Publisher · View at Google Scholar
  19. K. Kajiwara and J. Satsuma, “The conserved quantities and symmetries of the two-dimensional Toda lattice hierarchy,” Journal of Mathematical Physics, vol. 32, no. 2, pp. 506–514, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. M. Toda, Theory of Nonlinear Lattices, Springer-Verlag, Berlin, Germany, 1981.
  21. T. Kuusela, “Ac-driven damped Toda lattice,” Computers & Mathematics with Applications, vol. 28, no. 10–12, pp. 327–351, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. C. Schiebold, “An operator-theoretic approach to the Toda lattice equation,” Physica D: Nonlinear Phenomena, vol. 122, no. 1–4, pp. 37–61, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. P. A. Damianou and R. L. Fernandes, “From the Toda lattice to the Volterra lattice and back,” Reports on Mathematical Physics, vol. 50, no. 3, pp. 361–378, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. W. X. Ma and K. Maruno, “Complexiton solutions of the Toda lattice equation,” Physica A: Statistical Mechanics and its Applications, vol. 343, no. 1–4, pp. 219–237, 2004. View at Publisher · View at Google Scholar
  25. Z. Horii, “Mass transport theory for the Toda lattices, dispersive and dissipative,” Physica A: Statistical Mechanics and its Applications, vol. 350, no. 2–4, pp. 349–378, 2005. View at Publisher · View at Google Scholar
  26. F. Peherstorfer, “On Toda lattices and orthogonal polynomials,” Journal of Computational and Applied Mathematics, vol. 133, no. 1-2, pp. 519–534, 2001. View at Publisher · View at Google Scholar
  27. A. M. Bloch, “Asymptotic hamiltonian dynamics: the Toda lattice, the three-wave interaction and the non-holonomic Chaplygin sleigh,” Physica D: Nonlinear Phenomena, vol. 141, no. 3-4, pp. 297–315, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. L. Casian and Y. Kodama, “Singular structure of Toda lattices and cohomology of certain compact Lie groups,” Journal of Computational and Applied Mathematics, vol. 202, no. 1, pp. 56–79, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. P. A. Damianou, “The negative Toda hierarchy and rational Poisson brackets,” Journal of Geometry and Physics, vol. 45, no. 1-2, pp. 184–202, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. F. Xie, Z. Lü, and D. Wang, “The solutions of Toda lattice and Volterra lattice,” Chaos, Solitons and Fractals, vol. 27, no. 1, pp. 217–222, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. M. A. Agrotis, P. A. Damianou, and C. Sophocleous, “The Toda lattice is super-integrable,” Physica A: Statistical Mechanics and its Applications, vol. 365, no. 1, pp. 235–243, 2006. View at Publisher · View at Google Scholar
  32. M. A. Agrotis and P. A. Damianou, “The modular hierarchy of the Toda lattice,” Differential Geometry and its Applications, vol. 25, no. 6, pp. 655–666, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. H.-Y. Wang, X.-B. Hu, and Gegenhasi, “2D Toda lattice equation with self-consistent sources: casoratian type solutions, bilinear Bäcklund transformation and Lax pair,” Journal of Computational and Applied Mathematics, vol. 202, no. 1, pp. 133–143, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. H. Zhi, X. Zhao, Z. Yang, and H. Zhang, “A modified hyperbolic function method and its application to the Toda lattice,” Applied Mathematics and Computation, vol. 172, no. 2, pp. 938–945, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. Z. Wang, “Darboux transformation and explicit solutions for the derivative versions of Toda equation,” Physics Letters A, vol. 372, no. 9, pp. 1435–1439, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. V. Muto, A. C. Scott, and P. L. Christiansen, “A Toda lattice model for DNA: thermally generated solitons,” Physica D: Nonlinear Phenomena, vol. 44, no. 1-2, pp. 75–91, 1990. View at Google Scholar
  37. R. K. Bullough, Y.-Z. Chen, and J. T. Timonen, “Thermodynamics of Toda lattice models: application to DNA,” Physica D: Nonlinear Phenomena, vol. 68, no. 1, pp. 83–92, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. V. Muto, A. C. Scott, and P. L. Christiansen, “Thermally generated solitons in a Toda lattice model of DNA,” Physics Letters A, vol. 136, no. 1-2, pp. 33–36, 1989. View at Google Scholar
  39. A. Sakanishi, M. Hasegawa, and Y. Ushiyama, “Pressure pulse wave for blood flow in the aorta from the viewpoint of the nonlinear Toda lattice,” Physics Letters A, vol. 221, no. 6, pp. 395–399, 1996. View at Publisher · View at Google Scholar
  40. J. B. Li and Z. Liu, “Smooth and non-smooth travelling waves in a nonlinearly dispersive equation,” Applied Mathematical Modelling, vol. 25, no. 1, pp. 41–56, 2000. View at Publisher · View at Google Scholar
  41. J. B. Li, J. H. Wu, and H. P. Zhu, “Traveling waves for an integrable higher order KdV type wave equations,” International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, vol. 16, no. 8, pp. 2235–2260, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  42. J. B. Li, “Exact explicit peakon and periodic cusp wave solutions for several nonlinear wave equations,” Journal of Dynamics and Differential Equations, vol. 20, no. 4, pp. 909–922, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  43. J. B. Li and M. Li, “Bounded travelling wave solutions for the n+1-dimensional sine- and sinh-Gordon equations,” Chaos, Solitons and Fractals, vol. 25, no. 5, pp. 1037–1047, 2005. View at Publisher · View at Google Scholar